MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY 02.07.0310PSF TIBIAL INSERT PS FIXED SIZE 3/10MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY 02.07.0310PSF TIBIAL INSERT PS FIXED SIZE 3/10MM; KNEE TIBIAL INSERT
Catalog Number 02.07.0310PSF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The screw of the ps insert broke before the torque limiter screwdriver 3.5 nm (ref 02.07.10.4577) reached the click.The surgeon removed the implant, recut to remove the cement and placed new implants.Surgery completed with 30 min delay.
 
Additional Manufacturer Narrative
Batch review performed on 24 april 2024 lot 2311005: (b)(4) items manufactured and released on 05-jun-2023.Expiration date: 2028-05-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager investigation based on the visual inspection of the tibia baseplate and the tibial insert sent back.The insert securing screw has been broken in two parts during surgery.The screw is broken at the beginning of its threaded part, at the upper level of the baseplate.The broken part of the screw remained into the baseplate with no possibility to be removed.As reported in the complaint description, the correct torque limiting screwdriver has been used during the surgery (ref 02.07.10.4577).Reason for screw breakage remains unknown.Malfunctioning of the screwdriver can be excluded as it was successfully used in previous and sequent surgeries.Bending stress during tightening could have been a cause for breakage.This remains an hypotetis not supported by any evidence.From visual inspection it is not possible to determine any root cause for the event.

Brand Name
GMK-PRIMARY 02.07.0310PSF TIBIAL INSERT PS FIXED SIZE 3/10MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19341857
Report Number3005180920-2024-00320
Device Sequence Number7130346
Product Code JWH
UDI-Device Identifier07630030817069
UDI-Public07630030817069
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.07.0310PSF
Device Lot Number2311005
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite